VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sperti-banner
Recently, I discovered that I seem to have a reaction to supplemental vitamin D3. A few days after I start taking it, my face gets flushed and I feel overheated….especially at night which disturbs my sleep. If I stop taking it these symptoms go away after a few days. I've tried several different brands thinking it might be some other ingredient. I've tried pill form and liquid form, all with the same results. I'm not supplementing with any Niacin. I'm sure it's the D that's causing this. I've searched elsewhere on the net but nobody seems to have any answers to this?? Also, I have a "Verilux" brand light that my doctor recommended to use in the winter to help improve my mood. Will the UV light from this help to increase my D levels at all? If so, what kind of exposure would I need daily to maintain normal levels? Any suggestions would be greatly appreciated! Thanks

Asked by  tminsask1 on September 13, 2017

Answers
  •  tminsask1 on

    See title

    Answered by  tminsask1 on
  •  IAW on

    According to the website Verilux does not contain any UV. Light boxes, I believe for SAD, do not.
    You would have to get something from Sperti or the like. There is a link at the top of the page, in the “revolving” advertisements. Time in front of it would depend on your skin color meaning fair, medium, dark etc. You can also do a tanning salon but then you have to make sure that the actual machine includes what they would call “natural light spectrum” and NOT just UVA rays.
    BioTech brand Vitamin D is the best for no additives. Did you try that one?
    It really does not sound like an allergic reaction? I do know that Vitamin D can “warm your entire body”. That does not sound like what you are describing. In that case you would have to get use to a new “normal” but it should not forever interfere with your sleep.
    Your symptom is NOT normally associated with low magnesium levels but low magnesium is usually the number one reason that anyone gets a “symptom” after taking Vitamin D. So I suppose you could get some magnesium (not oxide) take it a few days and then try the Vitamin D again.
    I suppose there is a chance that if you just “stuck with it”, so to speak, then maybe the symptom would go away. (Meaning a week or two and NOT a month or two.)
    Last thing I did was googled “flushing and vitamin deficiency”. One site says “Frequent flushing across the face” is caused by B12 deficiency. I do know that B12 deficiency is found in a lot of people with D deficiency.
    If you haven’t already read http://www.easy-immune-health.com/can-facial-flushing-be-caused-by-taking-vitamin-d.html. Kerry Knox RN runs this one. Apparently quite a few people asked her about this. Read through the comments.
    Hypercalcemia is the worse thing that can happen if taking Vitamin D. If you were to get any of the symptoms below, then you should stop Vitamin D immediately and come back and tell me.
    The symptoms of hypercalcemia include: feeling sick or being sick, poor appetite or loss of appetite, feeling very thirsty, passing urine often, constipation or diarrhea, abdominal pain, muscle weakness or pain, feeling confused, feeling tired and bone pain.
    Let me know if you have any more questions after reading all of that! By all means if you find an answer that helps, come back and tell me!

    Answered by  IAW on

Recent Discussion

Popular Questions